MAUDE Adverse Event Report: SYNTHES GMBH SAW BLADE 10 WIDTH 25/0.6 CUT THICKNESS; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

SYNTHES GMBH SAW BLADE 10 WIDTH 25/0.6 CUT THICKNESS; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number 532.062
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Concomitant med products and therapy dates: sagittal saw attachment device.The lot number was unknown; therefore, the device manufacture date is unknown, and the udi is incomplete.The manufacturing site name is currently not available.Device history record review: it was determined that due to the severe scratches on the saw blade surface, it was not possible to read the product identification or lot number, therefore the device history record review could not be performed.Device evaluation: the actual device was returned for evaluation.Quality engineering evaluated the device and determined that the reported condition of the device being stuck was not confirmed.Therefore, an assignable root cause was not determined.However, the reported condition of the worn teeth was confirmed.It was determined that the cause of the damaged saw and the illegible labeling was due to improper handling by the user, and the worn teeth was due to normal wear.The assignable root cause was determined to be due to component failure from normal wear.Udi: (b)(4).
 
Event or Problem Description
It was reported by (b)(6) that during service and evaluation, it was determined that the saw blade device was jammed inside the sagittal saw attachment device and was able to be released from the attachment.It was further determined that there were severe scratches on the saw blade surface which made it impossible to read the product identification or lot number.It was observed that the saw blade was bent, the cutting teeth showed signs of heavy wear, and the surface was heavily scratched off.It was further determined that the device failed visual inspection.It was noted in the service order that during pre-surgery, it was discovered that the sagittal saw attachment device did not work anymore and the saw blade device was stuck.It was not reported if there were any delays in the surgical procedure or if a spare device was available for use.There was no patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
SAW BLADE 10 WIDTH 25/0.6 CUT THICKNESS
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12127618
Report Number8030965-2021-05564
Device Sequence Number4723193
Product Code GFA
UDI-Device Identifier07611819097490
UDI-Public07611819097490
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number532.062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2021
Initial Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1